MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G30009
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the reporter, the complaint device remains with the quality department at the user facility and may be returned to cook after released from that department.Concomitant products= 035 wholey wire, copilot valve.Occupation = inventory manager.Device evaluated by mfg = other: per the reporter, the complaint device remains with the quality department at the user facility and may be returned to cook after released from that department.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure of the lower leg, a flexor shuttle tibial guiding sheath separated at the hub and shaft.Access was obtained in the left femoral artery and the sheath was advanced ninety centimeters, over the bifurcation, to the right popliteal artery.The anatomy was reportedly tortuous and calcified.At the end of the procedure, as the physician attempted to exchange the complaint device for a shorter sheath over another manufacturer's wire, the hub separated from the sheath, and the shaft continued to separate and unravel as the device was pulled from the patient.Resistance was reported to be "just as any other case".Per the reporter, it is possible that the hub of the sheath was used to pull the device from the patient and the hub came off in another manufacturer's bleed-back control valve.The dilator was not reinserted prior to removal of the sheath and was therefore not in place at the time of separation.A vascular surgeon was called to perform a cut down procedure to remove the entire sheath from the patient.Very minimal blood loss was reported, and the patent's outcome was reported as good.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during a peripheral angiogram of the lower leg, a flexor shuttle tibial guiding sheath separated at the hub and shaft.Access was obtained in the left femoral artery and the sheath was advanced ninety centimeters, over the bifurcation, to the right popliteal artery.The anatomy was reportedly tortuous and calcified.At the end of the procedure, as the physician attempted to exchange the complaint device for a shorter sheath over another manufacturer's wire, the hub separated from the sheath, and the shaft continued to separate and unravel as the device was pulled from the patient.Resistance was reported to be "just as any other case".Per the reporter, it is possible that the hub of the sheath was used to pull the device from the patient and the hub came off in another manufacturer's bleed-back control valve.The dilator was not reinserted prior to removal of the sheath and was therefore not in place at the time of separation.A vascular surgeon was called to perform a cut down procedure to remove the entire sheath from the patient.Very minimal blood loss was reported, and the patent's outcome was reported as good.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned the complaint device to cook for investigation.Physical examination of the returned device showed: one used ksaw was received, with biomatter present.The device was received with a wire within the lumen.There were several places where shaft material was separated but still connected by unraveled coils.The flare was still in the cap and adaptor assembly.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ instructions for use: ¿sheath introduction: 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded an unintended user error contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Event or Problem Description
A copy of a medwatch 3500a form was received from the user facility on 21jan2021.The procedure was a peripheral angiogram.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a2, a3, a4, a5, b5, b6, b7, d10, h3, e4 d10, h3: per the copy of the 3500a provided by the user facility (report number 1497797086-2021-0001), the device is available for return.E4: per the customer, the facility did not report the event to the fda; however, a report number was provided on the 3500 a form.The user facility report number is1497797086-2021-0001.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11187000
Report Number1820334-2021-00109
Device Sequence Number19728519
Product Code DYB
UDI-Device Identifier00827002300095
UDI-Public(01)00827002300095(17)230721(10)13318132
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberG30009
Device Catalogue NumberKSAW-5.0-18/38-90-RB-SHTL-HC
Device Lot Number13318132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer01/21/2021
03/11/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date02/16/2021
03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight57